MAUDE Adverse Event Report: CORNEAT VISION, LTD. CORNEAT EVERPATCH; PROSTHESIS, EYELID SPACER/GRAFT, POLYMER

CORNEAT VISION, LTD. CORNEAT EVERPATCH; PROSTHESIS, EYELID SPACER/GRAFT, POLYMER
Model Number 1007691
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 08/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, a patient with neovascular glaucoma underwent implantation of the ahmed glaucoma valve in the right eye and the everpatch device was used to cover the tube where the tube was placed in the ciliary sulcus.A fornix-based flap was created and the glaucoma valve was implanted in the superior temporal quadrant; cautery was used intraoperatively to control bleeding and minimize scarring.Surgery was uneventful and the wound was closed with vicryl interrupted sutures.At the 3-month postoperative examination on (b)(6) 2024, everything looked good including the everpatch.However, at the 6-month examination on (b)(6) 2024, the patient presented with exposure of the anterior temporal corner of the everpatch.There was no wound leak (seidel negative).On (b)(6) 2024, tube revision surgery was performed; the everpatch was explanted and replaced with a corneal patch graft.During explantation, the everpatch was not incorporated into the tenons, except for the posterior 2 suture holes and posterior edge of the graft.The entire anterior portion of the of the patch was free and mobile under the conjunctiva.The temporal edge of the everpatch was closest to the limbus.The surgeon suspects movement of the patch likely contributed to the conjunctival erosion.Preoperatively, the patient had very low vision with a best corrected visual acuity (bcva) of counting fingers (cf).In the early postoperative period, bcva decreased to light perception (lp).The surgeon attributed the poor vision to her preexisting conditions (neovascular glaucoma due to central retinal artery occlusion and uncontrolled intraocular pressure).
 
Additional Manufacturer Narrative
The device history records were reviewed for this manufacturing lot and there were no discrepancies or unusual findings that relate to the reported event.The patient's underlying advanced disease and ischemia likely predisposed the event.A capa investigation has been opened to understand the everpatch rate of wound dehiscence, conjunctival erosion, everpatch exposure, and surgical intervention and to understand how this correlates with alternative treatments for scleral reinforcement to cover glaucoma drainage tubes (e.G., donor tissue, pericardium, or scleral tunnel).The majority of everpatch customers were contacted and asked to share their postoperative clinical experience.Based on preliminary capa investigation results, corneat estimates the likelihood of occurrence for wound dehiscence is 10-15%, with all known cases being seidel negative (i.E., no wound leak).However, surgeons opted to perform revision surgery in approximately 5-10% of implanted patients.Early findings also show conjunctival erosions healed spontaneously (i.E., without surgical intervention) in approximately 1-5% of implanted patients.Importantly, there have been no confirmed reports of glaucoma device/tube exposure.These current adverse event rates for the everpatch compare favorably to published rates for wound dehiscence using tissue to cover the glaucoma tube.Geffen et al report: "conjunctival dehiscence is usually a benign, common complication after agv [ahmed glaucoma valve] insertion.It does not need repair as long as the tube is well covered.Agv tube or plate exposures are less common, occur later and were promptly repaired as per current practice." the authors reviewed the medical charts of 158 subjects and report 33.5% of subjects presented with wound dehiscence and 8.9% of subjects presented with glaucoma device exposures.There were no conjunctival complications in 57.6% of subjects.Reference: geffen n, buys ym, smith m, anraku a, alasbali t, rachmiel r et al.Conjunctival complications related to ahmed glaucoma valve insertion.J glaucoma.2014;23(2):109-14.Conjunctival dehiscence is a common postoperative adverse event and an inherent risk of glaucoma drainage device implantation.The device instructions for use identifies the following possible complication: detachment of the device from surrounding tissue in case of trauma or when chronic inflammation is not addressed.Manufacturer reference #: (b)(4).

Brand Name
CORNEAT EVERPATCH
Common Device Name
PROSTHESIS, EYELID SPACER/GRAFT, POLYMER
Manufacturer (Section D)
CORNEAT VISION, LTD.
4 hasheizaf st.
raanana, central 43664 11
IS  4366411
Manufacturer (Section G)
CORNEAT VISION, LTD.
4 hasheizaf st.
raanana, central 43664 11
IS   4366411
Manufacturer Contact
benjamin bernstein
4 hasheizaf st.
raanana, central 43664-11
IS   4366411
MDR Report Key20340225
Report Number3029772936-2024-00006
Device Sequence Number8054963
Product Code QWU
UDI-Device IdentifierG16010362950
UDI-Public+G16010362950/$20230713/14D202501131
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K223074
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2025
Device Model Number1007691
Device Catalogue Number1036295
Device Lot Number20230713
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2024
Initial Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite